Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jun 4, 2017, 10:01 AM CDT for Attala County, Holmes County, Mississippi. It took effect at Jun 5, 2017, 7:00 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 10:01 AM CDT (15:01 UTC)
- In effect from
- Jun 5, 2017, 7:00 AM CDT
- Expired
- Jun 6, 2017, 7:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 15.03 ft at Jun 7, 2017, 3:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
334
WGUS44 KJAN 041501
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1001 AM CDT Sun Jun 4 2017
...The National Weather Service in Jackson has issued a Flood Warning
for the following river in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-052101-
/O.NEW.KJAN.FL.W.0041.170605T1200Z-170607T0000Z/
/WSTM6.1.ER.170605T1200Z.170605T1800Z.170606T1200Z.NO/
1001 AM CDT Sun Jun 4 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River At West
* from Monday morning to Tuesday evening.
* At 8:45 AM Sunday the stage was 10.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage tomorrow morning
and will continue to rise to near 15.5 feet by tomorrow evening.
* Flood history...This crest compares to a previous crest of 16.4 feet
on Dec 30 2015.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Big Black River
West 15 10.3 Sun 09 AM 15.0 15.0 13.9 15.5 07 PM 06/05
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$2 follow-up statements
821
WGUS84 KJAN 050037
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
737 PM CDT Sun Jun 4 2017
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-060637-
/O.EXT.KJAN.FL.W.0041.170605T2125Z-170607T1600Z/
/WSTM6.1.ER.170605T2125Z.170606T0600Z.170607T0400Z.NO/
737 PM CDT Sun Jun 4 2017
...Flood Warning extended until Wednesday morning...
The Flood Warning continues for
The Big Black River At West
* from Monday afternoon to Wednesday morning.
* At 6:45 PM Sunday the stage was 10.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage tomorrow afternoon
and will continue to rise to near 15.5 feet early Tuesday morning.
The river will fall below flood stage Tuesday before midnight.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Big Black River
West 15 10.9 Sun 07 PM 12.7 15.5 14.4 15.5 01 AM 06/06
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$943
WGUS84 KJAN 051544
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1044 AM CDT Mon Jun 5 2017
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-051614-
/O.CAN.KJAN.FL.W.0041.000000T0000Z-170607T1600Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1044 AM CDT Mon Jun 5 2017
The Flood Warning is cancelled for
The Big Black River At West.
* At 9:45 AM Monday the stage was 9.6 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.0 feet
early tomorrow afternoon.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Upper Big Black River
West 15 9.6 Mon 10 AM 13.6 13.3 12.7 14.0 01 PM 06/06
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 4, 5:46 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 4, 5:46 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Jackson MS 546 AM CDT Sun Jun 4 2017 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: A mixture of VFR, MVFR and IFR categories ongoing this morning thanks to some rain and stratus. This rain will continue through the day with more coverage(similar to Saturday) this afternoon. This will bring potential for MVFR to IFR ceilings to TAF sites. Much of the activity should remain SHRA but could have some VCTS or TSRA mixed in, which will need to be addressed in later TAF issuances. Rain will continue through the evening before tapering off around 04-06Z. /28/ && .DISCUSSION... Today and tonight Today's weather scenario will be almost a repeat of that of the last few days. Deep tropical moisture will remain in place across the region with PW values around 2 inches. This will combine with limited daytime heating to produce more convective activity today. As has been the case the last few days, thanks to the very juicy airmass in place, there should be some thunder activity but most of the rain that falls should be more of a showery nature. I have tried to make this distinction in the weather grids for today. This increase in convective coverage and the overnight ongoing convection is due to the presence of our warm, moist airmass but also of the positioning of the upper trough just to our west over Texas. Given our tropical airmass, those who do see rain could see efficient, heavy downpours at times. Radar estimates show a good swath of 2-4 inches of rain fell across the southern sections of my CWA yesterday with a 6-7 inch area in southeast Jones County. Given this, the amount of rain that fell in preceding days to saturate soils, as well as our tropical airmass, I will put out a limited risk for flooding. This will match decently with the marginal risk for excessive rainfall that WPC has outlined for our area. Highs today, thanks to cloud cover and rain, will only reach the lower 80s or upper 70s, similar to previous days. Afternoon showers will slowly diminish through the evening hours once again but linger into the overnight. Another mild night will be in store with lows bottoming out in the lower 70s. /28/ Monday through next Saturday...Periodic plumes of deep moisture advecting across the forecast area, in addition to daytime heating and an eventual cold front that'll drop south into and through the region during the course of the day Tuesday, will keep good rain chances in the forecast through at least late Tuesday afternoon. After the passage of the cold front late Tuesday, high pressure will build into the Lower Mississippi Valley from the north. This will finally bring an end to rain chances, in addition to advecting a slightly drier airmass over the forecast area. While this slightly drier airmass looks to hang on from mid-week into next Saturday, temperatures will gradually warm through the extended period. As far as the chance for showers and storms are concerned for Monday and Tuesday, storms are expected to remain below severe limits as severe parameters are quite meager, even with the passage of the aforementioned cold front on Tuesday. However, with the deep moisture over the CWA, supported by continued dew points in the low and middle 70s and precipitable H2O values in the 1.90-2.10 inch range, some heavy downpours will remain possible during this time. This could continue to result in some localized flash flooding, especially in locations where convection is slow-moving and/or training across the same areas. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 84 70 82 69 / 75 47 72 59 Meridian 84 70 82 69 / 71 47 74 59 Vicksburg 84 70 83 69 / 75 48 68 58 Hattiesburg 84 71 82 70 / 73 47 74 60 Natchez 83 71 82 69 / 75 48 72 59 Greenville 83 70 83 70 / 76 61 64 51 Greenwood 83 70 83 69 / 76 61 64 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Jun 4, 5:11 AM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 511 AM CDT Sun Jun 4 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 511 AM CDT Sun Jun 4 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today Scattered to numerous showers and some thunderstorms will occur today. Given the amount of rain that fell Saturday, as well as previous days, and how moist the airmass is in place over the region, it is possible that additional rain could lead to some localized flooding issues. This would especially be the case where showers or storms move slowly or repeatedly over the same locations. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 28 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.